Advertisement

Some Decision Results on Nonrepetitive Words

  • Antonio Restivo
  • Sergio Salemi
Part of the NATO ASI Series book series (volume 12)

Abstract

The paper addresses some generalizations of the Thue Problem such as: given a word u, does there exist an infinite nonrepetitive overlap free (or square free) word having u as a prefix? A solution to this as well as to related problems is given for the case of overlap free words on a binary alphabet.

Keywords

Explicit Construction Decision Result Unique Factorization Finite Depth Supplementary Constraint 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F.J. BRANDENBURG, Uniformly growing k-th power free homomorphism, Theoretical Computer Science, 23 (1983) 69–82.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    A. CARPI, A result on weakly square free words related to a problem of Restivo, Bulletin of the EATCS, 22 (1984) 116–119.Google Scholar
  3. [3]
    A. deLuca, A. RESTIVO, S. SALEMI, On the centers of a language, Theoretical Computer Science, 24 (1983) 21–34.MathSciNetCrossRefGoogle Scholar
  4. [4]
    M. LOTHAIRE, Combinatorics on words, Addison-Wesley (1983).Google Scholar
  5. [5]
    M. NIVAT, Sur les ensembles de mots infinis engendres par une grammaire algebrique, RAIRO J. Theoretical Informatics 12 (1980) 259–278.MathSciNetGoogle Scholar
  6. [6]
    A. RESTIVO, S. SALEMI, On weakly square free words, Bulletin of the EATCS, 21 (1983) 49–56.Google Scholar
  7. [7]
    R. SHELTON, R. SONI, Aperiodic words on three symbols, III, J. reine angew Math., 330 (1982) 44–52.MathSciNetMATHGoogle Scholar
  8. [8]
    A. THUE, Uber unendliche Zeichernreihen, Norske Vid. Selsk. Skr. I, Mat. Nat. KI. Christiana 7 (1906) 1–22.Google Scholar
  9. [9]
    A. THUE, Uber die gegenseitie Lage gleicher Teile gewisser Zeichernreihen, Norske Vid. Selsk. Skr. I. Mat. Nat. KI. Christiana 1 (1912) 1–67.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1985

Authors and Affiliations

  • Antonio Restivo
    • 1
  • Sergio Salemi
    • 1
  1. 1.Istituto di Matematicadell’Universitá di PalermoPalermoItaly

Personalised recommendations